Alert archive / Idaho / Winter Storm Warnings in 2012
Winter Storm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 20, 2012, 1:32 PM MST. It took effect at Feb 21, 2012, 5:00 AM MST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 1:32 PM MST (20:32 UTC)
- In effect from
- Feb 21, 2012, 5:00 AM MST
- Expired
- Feb 23, 2012, 5:00 AM MST
- In force
- 48 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
923 WWUS45 KPIH 202032 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 132 PM MST MON FEB 20 2012 ...WINTER STORM CONDITIONS WITH HIGH WINDS TUESDAY AND WEDNESDAY IN THE IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS... .A STRONG NORTHWESTERLY FLOW PATTERN WILL BECOME ESTABLISHED OVER THE IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS FROM ISLAND PARK SOUTH TO BEAR LAKE BEGINNING TUESDAY MORNING AND CONTINUING THROUGH THURSDAY MORNING. POTENTIAL SNOW ACCUMULATION THROUGH THURSDAY MORNING WILL APPROACH ONE FOOT AT ELEVATIONS ABOVE 6500 FEET. STRONG NORTHWESTERLY WINDS OVER EXPOSED RIDGE TOPS WILL INCREASE TO 15 TO 25 MPH ON TUESDAY AND 35 TO 50 MPH ON WEDNESDAY RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW. WIND GUSTS OVER EXPOSED HIGHER ELEVATIONS MAY REACH 70 MPH. THOSE VENTURING INTO THE MOUNTAINS FOR SNOWMOBILING OR SKIING TUESDAY AND WEDNESDAY SHOULD EXPECT DANGEROUS WINTER STORM CONDITIONS TO DEVELOP. HIGH WINDS OVER THE MOUNTAINS WILL DECREASE AFTER MIDNIGHT WEDNESDAY NIGHT. IDZ018-019-023-025-031-211300- /O.UPG.KPIH.WS.A.0003.120221T1200Z-120223T1200Z/ /O.NEW.KPIH.WS.W.0003.120221T1200Z-120223T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER... GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... CAREY 132 PM MST MON FEB 20 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST THURSDAY FOR BLOWING SNOW AND HIGH WINDS IN THE IDAHO CENTRAL MOUNTAINS AND SOUTHEAST HIGHLANDS ... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR BLOWING SNOW AND HIGH WINDS...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY MORNING THROUGH THURSDAY MORNING. * MAIN IMPACT...HIGH WINDS...BLOWING SNOW AND SNOW ACCUMULATION 6 TO 12 INCHES ABOVE 6500 FEET ELEVATION. * OTHER IMPACTS...WEST TO NORTHWEST WINDS OVER HIGHER ELEVATIONS INCREASING TO 15 TO 25 MPH ON TUESDAY AND 35 TO 50 MPH ON WEDNESDAY WITH BLOWING AND DRIFTING SNOW. WIND GUSTS TO 70 MPH ARE POSSIBLE OVER EXPOSED HIGHER TERRAIN. THERE MAY BE AN INCREASED AVALANCHE THREAT FOR SNOWMOBILERS AND SKIERS IN REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
7 follow-up statements
427 WWUS45 KPIH 211223 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 523 AM MST TUE FEB 21 2012 ...WINTER STORM CONDITIONS WITH HIGH WINDS TODAY AND WEDNESDAY IN THE IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS... .A STRONG NORTHWESTERLY FLOW PATTERN HAS ESTABLISHED OVER THE IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS FROM ISLAND PARK SOUTH TO BEAR LAKE AND WILL CONTINUE THROUGH THURSDAY MORNING. POTENTIAL SNOW ACCUMULATION THROUGH THURSDAY MORNING WILL APPROACH ONE FOOT AT ELEVATIONS ABOVE 6500 FEET. STRONG NORTHWESTERLY WINDS OVER EXPOSED RIDGE TOPS WILL INCREASE TO 15 TO 25 MPH ON TUESDAY AND 35 TO 50 MPH ON WEDNESDAY RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW. WIND GUSTS OVER EXPOSED HIGHER ELEVATIONS MAY REACH 70 MPH. THOSE VENTURING INTO THE MOUNTAINS FOR SNOWMOBILING OR SKIING TUESDAY AND WEDNESDAY SHOULD EXPECT DANGEROUS WINTER STORM CONDITIONS TO DEVELOP. HIGH WINDS OVER THE MOUNTAINS WILL DECREASE AFTER MIDNIGHT WEDNESDAY NIGHT. IDZ018-019-023-025-031-212200- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN 523 AM MST TUE FEB 21 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING...NOW THROUGH THURSDAY MORNING. * MAIN IMPACT...HIGH WINDS...BLOWING SNOW AND SNOW ACCUMULATION 6 TO 12 INCHES ABOVE 6500 FEET ELEVATION. * OTHER IMPACTS...WEST TO NORTHWEST WINDS OVER HIGHER ELEVATIONS INCREASING TO 15 TO 25 MPH ON TUESDAY AND 35 TO 50 MPH ON WEDNESDAY WITH BLOWING AND DRIFTING SNOW. WIND GUSTS TO 70 MPH ARE POSSIBLE OVER EXPOSED HIGHER TERRAIN. THERE MAY BE AN INCREASED AVALANCHE THREAT FOR SNOWMOBILERS AND SKIERS IN REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
633 WWUS45 KPIH 212009 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 109 PM MST TUE FEB 21 2012 IDZ032-221030- /O.EXB.KPIH.WS.W.0003.120222T0700Z-120223T0600Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 109 PM MST TUE FEB 21 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR WIND AND SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST WEDNESDAY. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL OVER THE LOST RIVER AND PAHSIMEROI MOUNTAINS THROUGH THURSDAY MORNING. INCREASING WINDS ARE EXPECTED TONIGHT WITH VERY STRONG WINDS EXPECTED WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH WEDNESDAY AFTERNOON COUPLED WITH LIGHT TO MODERATE SNOWFALL WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES OVER MOUNTAIN PASSES AND IN AREAS WHERE CONSIDERABLE LOOSE SNOW HAS ACCUMULATED. STORM TOTAL SNOW ACCUMULATION OF 7 TO 14 INCHES IS EXPECTED ABOVE 6000 FEET ELEVATION BY THURSDAY MORNING WITH CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$ IDZ018-019-023-025-031-221030- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER... GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... CAREY 109 PM MST TUE FEB 21 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * TIMING...MODERATE SNOWFALL WILL CONTINUE THROUGH THURSDAY MORNING. * MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH WEDNESDAY COUPLED WITH MODERATE SNOWFALL WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES OVER MOUNTAIN PASSES AND EXPOSED MOUNTAIN TERRAIN. STORM TOTAL SNOW ACCUMULATION OF 9 TO 18 INCHES IS EXPECTED ABOVE 6000 FEET ELEVATION BY THURSDAY MORNING WITH CONSIDERABLE DRIFTING. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN INCREASED AVALANCHE THREAT IN REMOTE AREAS NEAR STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
633 WWUS45 KPIH 221008 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 308 AM MST WED FEB 22 2012 IDZ018-019-023-025-031-222130- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS... MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY... BELLEVUE 308 AM MST WED FEB 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING...MODERATE SNOWFALL WILL CONTINUE THROUGH THURSDAY MORNING. * MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH TODAY COUPLED WITH MODERATE SNOWFALL WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES OVER MOUNTAIN PASSES AND EXPOSED MOUNTAIN TERRAIN. STORM TOTAL SNOW ACCUMULATION OF 9 TO 18 INCHES IS EXPECTED ABOVE 6000 FEET ELEVATION BY THURSDAY MORNING WITH CONSIDERABLE DRIFTING. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN INCREASED AVALANCHE THREAT IN REMOTE AREAS NEAR STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$ IDZ032-222130- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 308 AM MST WED FEB 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL OVER THE LOST RIVER AND PAHSIMEROI MOUNTAINS THROUGH THURSDAY MORNING. STRONG WINDS ARE EXPECTED BY MID MORNING TODAY THROUGH TONIGHT. * MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH THIS AFTERNOON COUPLED WITH LIGHT TO MODERATE SNOWFALL WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES OVER MOUNTAIN PASSES AND IN AREAS WHERE CONSIDERABLE LOOSE SNOW HAS ACCUMULATED. STORM TOTAL SNOW ACCUMULATION OF 7 TO 14 INCHES IS EXPECTED ABOVE 6000 FEET ELEVATION BY THURSDAY MORNING WITH CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
646 WWUS45 KPIH 222112 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 212 PM MST WED FEB 22 2012 IDZ018-019-023-025-031-231030- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS... MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY... BELLEVUE 212 PM MST WED FEB 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING...SNOWFALL IS EXPECTED TO INCREASE LATE THIS AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH THE REGION. SNOW WILL TAPER OFF AFTER MIDNIGHT. * MAIN IMPACT...HIGH WINDS REACHING 50 MPH COUPLED WITH SNOWFALL WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED MOUNTAIN TERRAIN. ADDITIONAL SNOWFALL OF 2 TO 5 INCHES IS EXPECTED ABOVE 6000 FEET TONIGHT. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN INCREASED AVALANCHE THREAT IN REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. && $$ IDZ032-230600- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 212 PM MST WED FEB 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW WILL FALL OVER THE LOST RIVER AND PAHSIMEROI MOUNTAINS THIS EVENING AS A COLD FRONT PASSES THROUGH THE REGION. * MAIN IMPACT...HIGH WINDS REACHING 50 MPH THIS AFTERNOON AND EVENING COUPLED WITH LIGHT TO MODERATE SNOWFALL WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES. ADDITIONAL SNOWFALL OF 1 TO 3 INCHES CAN BE EXPECTED ABOVE 6000 FEET ELEVATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
339 WWUS45 KPIH 230415 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 915 PM MST WED FEB 22 2012 IDZ018-031-230515- /O.CAN.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE 915 PM MST WED FEB 22 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. WINDS AND SNOW HAVE DECREASED ACROSS THE SAWTOOTH AND WOOD RIVER REGION. HIGH MOUNTAIN PASSES MAY CONTINUE TO SEE GUSTY WINDS AND BLOWING SNOW BUT MOST MID SLOPE AND VALLEY LOCATIONS WILL CONTINUE TO SEE DECREASING WINDS THROUGH THE REMAINDER OF THE NIGHT. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ IDZ019-023-025-231200- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...MONTPELIER... GEORGETOWN...PARIS 915 PM MST WED FEB 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING...SNOW AND WINDS WILL GRADUALLY TAPER THROUGH THE REMAINDER OF THE NIGHT. * MAIN IMPACT...STRONG WINDS WITH GUSTS OVER 50 MPH MAY CONTINUE TO CAUSE BLOWING AND DRIFTING OF SNOW. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN INCREASED AVALANCHE THREAT IN REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. && $$ IDZ032-230600- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 915 PM MST WED FEB 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...LIGHT SNOW AND STRONG GUSTY WINDS WILL CONTINUE THROUGH THE REMAINDER OF THIS EVENING. * MAIN IMPACT...GUSTY NORTHWEST WINDS WILL CONTINUE TO FUNNEL THROUGH THE VALLEYS...CREATING AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
332 WWUS45 KPIH 230538 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1038 PM MST WED FEB 22 2012 IDZ032-230645- /O.EXP.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 1038 PM MST WED FEB 22 2012 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... WINDS HAVE DECREASED ACROSS THE LOST RIVER REGION. HIGH ELEVATION AREAS MAY CONTINUE TO SEE LOCALLY ENHANCED WINDS THUS SOME BLOWING AND DRIFTING OF SNOW MAY CONTINUE. HOWEVER SINCE THE THREAT FOR BLOWING SNOW HAS DIMINISHED ACROSS MOST OF THE AREA...THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ IDZ019-023-025-231200- /O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...MONTPELIER... GEORGETOWN...PARIS 1038 PM MST WED FEB 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING...SNOW AND WINDS WILL GRADUALLY TAPER THROUGH THE REMAINDER OF THE NIGHT. * MAIN IMPACT...STRONG WINDS WITH GUSTS OVER 50 MPH MAY CONTINUE TO CAUSE BLOWING AND DRIFTING OF SNOW. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN INCREASED AVALANCHE THREAT IN REMOTE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. && $$
203 WWUS45 KPIH 231204 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MST THU FEB 23 2012 IDZ019-023-025-231315- /O.EXP.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...MONTPELIER... GEORGETOWN...PARIS 504 AM MST THU FEB 23 2012 ...WINTER STORM WARNING HAS EXPIRED... STRONG WINDS AND MODERATE SNOWFALL HAVE SUBSIDED...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. EXPECT SLIGHTLY BREEZY CONDITIONS AND LIGHT SNOWFALL TO CONTINUE THROUGH THIS AFTERNOON AS NW FLOW CONTINUES OVER THE AREA. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 3:23 AM MST, 10 hours 9 minutes earlier.
Area forecast discussion, Feb 20, 3:23 AM MST, 10 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MST MON FEB 20 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. NORTHWEST FLOW IS SETTING UP OVER THE AREA TODAY WITH JUST A SLIGHT CHANCE OF LIGHT SNOW OVER THE UPPER SNAKE HIGHLANDS LATER TODAY. TUESDAY AND WEDNESDAY EXPECT A VERY MOIST NORTHWEST FLOW BRINGING 6 TO 12 INCHES OF SNOW OVER THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WITH A SNOW LEVEL BETWEEN 6500 AND 7000 FT. ADDITIONALLY...EXPECT STRONG WINDS TO DEVELOP TUESDAY AFTERNOON WITH EVEN STRONGER WINDS ON WEDNESDAY WITH 40 TO 50 KNOTS LIKELY. A WINTER STORM WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH WEDNESDAY NIGHT FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. EXPECT A TRACE TO 2 INCHES OF SNOW ACROSS THE LOWER VALLEYS THROUGH WEDNESDAY. WYATT .LONG TERM...THURSDAY THROUGH MONDAY. LINGERING MOISTURE WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. ANY RESIDUAL PRECIPITATION SHOULD COME TO AN END THROUGHOUT THE DAY ON THURSDAY. ADDITIONAL AMOUNTS WILL LIKELY BE LIGHT ON THURSDAY. AN UPPER TROUGH IS EXPECTED TO ARRIVE SOMETIME OVER THE WEEKEND. THE MODELS ARE HAVING A LOT OF TROUBLE PINNING DOWN THE TIMING AND STRENGTH OF THIS SYSTEM. THERE IS VIRTUALLY NO RUN TO RUN OR MODEL TO MODEL CONTINUITY FOR THIS TIME PERIOD. HAVE ONLY MADE MINOR CHANGES TO THE FORECAST. VALLE && .AVIATION...EXPECT DETERIORATING CONDITIONS THIS AFTERNOON AS THE NEXT STORM SYSTEM ARRIVES FROM THE NORTHWEST. BY THIS EVENING...EXPECT PRECIPITATION TO MOVE INTO THE REGION. LOWER CEILINGS AND BRISK CONDITIONS WILL ACCOMPANY THE CHANGE IN WEATHER. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT IDZ018-019-023-025-031. &&
Hazardous weather outlook, Feb 20, 4:49 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 449 AM MST MON FEB 20 2012 IDZ017>025-031-032-211200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 449 AM MST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT PATCHY FOG FOR CACHE VALLEY AND BEAR LAKE EARLY THIS MORNING. ADDITIONALLY...LIGHT SNOW IS EXPECTED OVER THE UPPER SNAKE HIGHLANDS AND CENTRAL MOUNTAINS LATER THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG SYSTEM WILL MOVE THROUGH THE AREA STARTING EARLY TUESDAY BRINGING 6 TO 12 INCHES OF SNOW ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ABOVE 6500 FT THROUGH THURSDAY. EXPECT 1 TO 4 INCHES ABOVE 6500 FT FOR THE SOUTHERN HIGHLANDS AND THE EASTERN CENTRAL MOUNTAINS. EXPECT STRONG WINDS ACROSS THE AREA TUESDAY AFTERNOON AND EVEN STRONGER WINDS WITH GUSTS 40 TO 50 MPH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:00 PM MST | High Wind Watch | PIH | 24 hr |
Nearby
Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.